Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 10:23 AM CDT for Marengo County, Sumter County, Alabama. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 10:23 AM CDT (15:23 UTC)
- Expired
- Apr 24, 2010, 11:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 10:40 AM CDT | TSTM WND DMG | Ward, AL | A BROAD AREA OF WIND DAMAGE OCCURRED BETWEEN WARD IN SUMTER AND DEMOPOLIS IN MARENGO COUNTY. BETWEEN 60 AND 80 TREES WERE SNAPPED AND UPROOTED. ONE HOME SUSTAINED MINOR ROOF DAMAGE. THE SWATH OF DAMAGE WAS UP TO 1000 YARDS WIDE. WIND ESTIMATED AT 80 MPH. |
| Apr 24, 10:43 AM CDT | FUNNEL CLOUD | Ward, AL | FUNNEL CLOUD REPORTED NEAR THE TOWN OF WARD...POSSIBLE TOUCHDOWN BUT NOTHING CONFIRMED AT THIS TIME. |
| Apr 24, 10:44 AM CDT | TORNADO 0 | Ward, AL | FIRE OFFICIALS HAVE CONFIRMED A BRIEF TORNADO TOUCHDOWN NEAR WARD. THIS TORNADO WAS ON THE NORTHERN EDGE OF A STRAIGHT LINE WIND EVENT. |
| Apr 24, 10:44 AM CDT | TORNADO | Ward, AL | FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR WARD. THE TORNADO WAS OBSERVED WITH A PATH OF TREE DAMAGE. |
| Apr 24, 11:11 AM CDT | TSTM WND DMG | Demopolis, AL | SEVERAL TREES AND POWER LINES DOWN IN AND AROUND DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH. POSSIBLE TORNADO AND STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 8:01 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
969
WFUS54 KBMX 241523
TORBMX
ALC091-119-241630-
/O.NEW.KBMX.TO.W.0011.100424T1523Z-100424T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 AM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...LINDEN...DEMOPOLIS...
SOUTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 1130 AM CDT
* AT 1020 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
KINTERBISH...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COATOPA...MYRTLEWOOD...DUG HILL...JEFFERSON...PIN HOOK...CHICKASAW
STATE PARK...THOMASTON...DAYTON AND CONSUL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3241 8842 3262 8790 3262 8785 3260 8784
3261 8788 3260 8789 3253 8786 3255 8782
3253 8781 3252 8773 3249 8772 3248 8764
3222 8752 3219 8800 3228 8803 3231 8800
3230 8842
TIME...MOT...LOC 1523Z 247DEG 42KT 3229 8846
$$
275 follow-up statements
449
WWUS54 KBMX 241531
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 AM CDT SAT APR 24 2010
ALC091-119-241630-
/O.CON.KBMX.TO.W.0011.000000T0000Z-100424T1630Z/
MARENGO AL-SUMTER AL-
1031 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR SOUTHERN
SUMTER AND NORTHERN MARENGO COUNTIES...
AT 1029 AM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF KINTERBISH...OR 9
MILES SOUTH OF CUBA...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARD...
WHITFIELD...BELLAMY...LILITA...COATOPA...MYRTLEWOOD...DUG HILL...US
80 AND AL 28...DEMOPOLIS MUNICIPAL AIRPORT...JEFFERSON...PIN HOOK...
CALVARY...BELMONT...MCDOWELL...LINDEN...DEMOPOLIS LOCK AND DAM...
PROVIDENCE...CHICKASAW STATE PARK...DEMOPOLIS...OLD SPRING HILL...
THOMASTON...DAYTON AND CONSUL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3241 8842 3262 8790 3262 8785 3260 8784
3261 8788 3260 8789 3253 8786 3255 8782
3253 8781 3252 8773 3249 8772 3248 8764
3222 8752 3219 8800 3228 8803 3231 8800
3230 8842
TIME...MOT...LOC 1532Z 247DEG 42KT 3233 8834
$$
27945
WWUS54 KBMX 241545
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CDT SAT APR 24 2010
ALC091-119-241630-
/O.CON.KBMX.TO.W.0011.000000T0000Z-100424T1630Z/
MARENGO AL-SUMTER AL-
1045 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR SOUTHERN
SUMTER AND NORTHERN MARENGO COUNTIES...
AT 1043 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS POTENTIAL TORNADO WAS LOCATED NEAR WARD...OR 10 MILES SOUTHEAST
OF YORK...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITFIELD...BELLAMY...LILITA...COATOPA...MYRTLEWOOD...DUG HILL...US
80 AND AL 28...DEMOPOLIS MUNICIPAL AIRPORT...JEFFERSON...PIN HOOK...
CALVARY...BELMONT...MCDOWELL...LINDEN...DEMOPOLIS LOCK AND DAM...
PROVIDENCE...CHICKASAW STATE PARK...DEMOPOLIS...OLD SPRING HILL...
THOMASTON...DAYTON AND CONSUL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3241 8842 3262 8790 3262 8785 3260 8784
3261 8788 3260 8789 3253 8786 3255 8782
3253 8781 3252 8773 3249 8772 3248 8764
3222 8752 3219 8800 3228 8803 3231 8800
3230 8842
TIME...MOT...LOC 1544Z 247DEG 42KT 3238 8819
$$
27611
WWUS54 KBMX 241553
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 AM CDT SAT APR 24 2010
ALC091-119-241630-
/O.CON.KBMX.TO.W.0011.000000T0000Z-100424T1630Z/
MARENGO AL-SUMTER AL-
1053 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR SOUTHERN
SUMTER AND NORTHERN MARENGO COUNTIES...
AT 1052 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A POSSIBLE TORNADO
HAS CREATED DAMAGE WITHIN THIS TORNADO WARNING IN THE LAST 5
MINUTES. THIS TORNADO WAS LOCATED NEAR WHITFIELD...OR 13 MILES
SOUTHEAST OF YORK...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COATOPA...MYRTLEWOOD...DUG HILL...US 80 AND AL 28...DEMOPOLIS
MUNICIPAL AIRPORT...JEFFERSON...PIN HOOK...CALVARY...BELMONT...
MCDOWELL...LINDEN...DEMOPOLIS LOCK AND DAM...PROVIDENCE...CHICKASAW
STATE PARK...DEMOPOLIS...OLD SPRING HILL...THOMASTON...DAYTON AND
CONSUL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3241 8842 3262 8790 3262 8785 3260 8784
3261 8788 3260 8789 3253 8786 3255 8782
3253 8781 3252 8773 3249 8772 3248 8764
3222 8752 3219 8800 3228 8803 3231 8800
3230 8842
TIME...MOT...LOC 1553Z 247DEG 42KT 3242 8807
$$
27207
WWUS54 KBMX 241602
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 AM CDT SAT APR 24 2010
ALC091-119-241630-
/O.CON.KBMX.TO.W.0011.000000T0000Z-100424T1630Z/
MARENGO AL-SUMTER AL-
1102 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHEASTERN SUMTER AND NORTHERN MARENGO COUNTIES...
AT 1101 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR DEMOPOLIS MUNICIPAL AIRPORT...OR 9 MILES
SOUTHWEST OF DEMOPOLIS...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIN
HOOK...BELMONT...MCDOWELL...DEMOPOLIS LOCK AND DAM...PROVIDENCE...
CHICKASAW STATE PARK...OLD SPRING HILL AND DAYTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3250 8816 3262 8790 3262 8785 3260 8784
3261 8788 3260 8789 3253 8786 3255 8782
3253 8781 3252 8773 3249 8772 3248 8764
3232 8756 3232 8810
TIME...MOT...LOC 1603Z 247DEG 42KT 3246 8794
$$
27476
WWUS54 KBMX 241620
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1120 AM CDT SAT APR 24 2010
ALC091-119-241630-
/O.CON.KBMX.TO.W.0011.000000T0000Z-100424T1630Z/
MARENGO AL-SUMTER AL-
1120 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR EAST
CENTRAL SUMTER AND NORTHERN MARENGO COUNTIES...
AT 1115 AM CDT...LOCAL LAW ENFORCEMENT REPORTED DAMAGE FROM
TORNADO. THIS TORNADO WAS LOCATED NEAR DEMOPOLIS...MOVING NORTHEAST
AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3262 8790 3262 8785 3260 8784 3261 8788
3260 8789 3253 8786 3255 8782 3253 8781
3252 8773 3249 8772 3248 8764 3232 8756
3232 8793 3257 8801
TIME...MOT...LOC 1620Z 247DEG 42KT 3254 8772
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:38 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 24, 6:38 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 AM CDT SAT APR 24 2010 .UPDATE...12Z AVIATION DISCUSSION. && ..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY... SHORT TERM...TODAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND WESTERN LOCATIONS IN A HIGH RISK. A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL COUNTIES BEGINNING AT 9 AM. A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY. .LONG TERM...MONDAY THROUGH FRIDAY. CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO WARRANT POPS. RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA NEXT WEEKEND. SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE END OF THE WEEK. 14 && .AVIATION...12Z TAF DISCUSSION. THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAS ALREADY MOVED THROUGH THE AREA THIS MORNING. SOME STORMS ARE LINGERING ACROSS THE SOUTHEAST...BUT ONLY ISOLATED SHOWERS SHOULD AFFECT ALL TAF SITES OVER THE NEXT COUPLE OF HOURS. CIGS ARE HOVERING BETWEEN MVFR AND IFR AND WILL LIKELY CONTINUE TO DO SO THROUGH LATE MORNING...WITH MVFR CIGS PREVAILING THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE SECOND ROUND OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO TAKE SHAPE ACROSS CENTRAL MISSISSIPPI. THIS ACTIVITY WILL PUSH EASTWARD DURING THE DAY...AND WILL INCREASE IN COVERAGE AND INTENSITY BY MID AFTERNOON. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH THE AFTERNOON AND EVENING...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. SOUTHEASTERLY WINDS WILL ALSO INCREASE THROUGH THE AFTERNOON...WITH SUSTAINED WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25 KNOTS. WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD FRONT PASSES THROUGH TONIGHT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 58 76 55 70 / 100 90 10 10 10 ANNISTON 74 62 79 57 73 / 100 90 10 10 10 BIRMINGHAM 75 59 79 57 73 / 100 80 10 10 10 TUSCALOOSA 77 60 80 55 75 / 100 60 10 10 10 CALERA 75 62 79 57 74 / 100 80 10 10 10 AUBURN 74 60 78 55 72 / 100 80 20 10 10 MONTGOMERY 79 63 81 57 77 / 100 80 10 10 10 TROY 78 63 81 55 77 / 100 80 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 24, 6:31 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 AM CDT SAT APR 24 2010 ALZ011>015-017>050-251200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 631 AM CDT SAT APR 24 2010 ...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY AND TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE MORNING HOURS...THE GREATEST SEVERE WEATHER POTENTIAL WILL INCREASE BY LATE MORNING AND CONTINUE INTO THE OVERNIGHT PERIOD. WIDESPREAD SEVERE STORMS SHOULD ENTER THE SOUTHWEST BY 12PM...NEAR THE INTERSTATE 65 CORRIDOR BY 2PM...AND FAR EASTERN LOCATIONS BY 4 PM. THIS THREAT WILL END AS A COLD FRONT CROSSES THE AREA...ENDING THE STORM THREAT AROUND 2AM IN THE WEST AND 6AM IN THE EAST. THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH LONG-TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. ALL INTERESTS ACROSS THE AREA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SYSTEM. BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT TODAY...WITH SUSTAINED WINDS OF 17 TO 20 MPH AND GUSTS UP TO 30 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA BEGINNING AT 9AM THIS MORNING THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TODAY.
In the hours before
Local storm report, Apr 24, 8:43 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM HAIL 4 NNE ROANOKE 33.20N 85.35W
04/24/2010 E0.75 INCH RANDOLPH AL CO-OP OBSERVER
PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.
&&
LINHARESLocal storm report, Apr 24, 8:59 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL 8 N REFORM 33.50N 88.02W
04/24/2010 E1.00 INCH PICKENS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN PALMETTA.
0805 AM HAIL 3 WSW HUEYTOWN 33.42N 87.05W
04/24/2010 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
CONCORD.
0820 AM HAIL BANKSTON 33.67N 87.67W
04/24/2010 E0.75 INCH FAYETTE AL EMERGENCY MNGR
PENNY SIZE HAIL IN BANKSTON.
0855 AM HAIL GARDENDALE 33.67N 86.80W
04/24/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
ROAD.
&&Local storm report, Apr 24, 9:02 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL ODENVILLE 33.69N 86.40W
04/24/2010 M0.88 INCH ST. CLAIR AL LAW ENFORCEMENT
0444 AM HAIL BARTLETTS FERRY DAM 32.66N 85.09W
04/24/2010 E0.88 INCH LEE AL AMATEUR RADIO
0554 AM HAIL 4 NNE ROANOKE 33.20N 85.35W
04/24/2010 E0.75 INCH RANDOLPH AL CO-OP OBSERVER
PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.
0725 AM HAIL 1 SW BEDFORD 33.79N 88.22W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
0730 AM HAIL 3 SE SNEAD 34.09N 86.36W
04/24/2010 E0.75 INCH BLOUNT AL PUBLIC
BETWEEN SNEAD AND ALTOONA
0745 AM HAIL 2 N AURORA 34.15N 86.19W
04/24/2010 E1.00 INCH ETOWAH AL PUBLIC
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
AREA.
0805 AM HAIL 8 N REFORM 33.50N 88.02W
04/24/2010 E1.00 INCH PICKENS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN PALMETTA.
0805 AM HAIL 3 WSW HUEYTOWN 33.42N 87.05W
04/24/2010 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
CONCORD.
0820 AM HAIL BANKSTON 33.67N 87.67W
04/24/2010 E0.75 INCH FAYETTE AL EMERGENCY MNGR
PENNY SIZE HAIL IN BANKSTON.
0855 AM HAIL GARDENDALE 33.67N 86.80W
04/24/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
ROAD.
&&
LINHARESLocal storm report, Apr 24, 9:04 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG BANKSTON 33.67N 87.67W
04/24/2010 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
BUSINESS DAMAGED.
&&Local storm report, Apr 24, 9:19 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL CORDOVA 33.76N 87.19W
04/24/2010 E0.88 INCH WALKER AL TRAINED SPOTTER
NICKEL SIZE HAIL IN CORDOVA.
&&Local storm report, Apr 24, 10:09 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/24/2010 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:15 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 45 min |
| Apr 24, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 42 min |
| Apr 24, 3:24 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 16 min |
| Apr 24, 4:15 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 20 hr |
| Apr 24, 4:31 AM CDT | Severe Thunderstorm Warning | BMX | Lee | 14 min |
| Apr 24, 7:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 39 min |
| Apr 24, 7:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 49 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Pickens, Sumter, Tuscaloosa | 63 min |
| Apr 24, 8:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Tuscaloosa, Walker, Winston | 59 min |
| Apr 24, 8:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 44 min |
| Apr 24, 8:22 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 14 min |
| Apr 24, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Apr 24, 8:47 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry, Sumter | 43 min |
| Apr 24, 8:56 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 35 hr |
| Apr 24, 8:56 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 19 min |
| Apr 24, 9:55 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 65 min |
| Apr 24, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 44 min |
| Apr 24, 10:40 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Perry | 50 min |
| Apr 24, 11:01 AM CDT | Tornado Warning | BMX | Hale, Marengo, Sumter | 44 min |
| Apr 24, 11:30 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry | 45 min |
| Apr 24, 11:35 AM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry | 40 min |
| Apr 24, 11:41 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 49 min |
| Apr 24, 12:28 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 19 min |
| Apr 24, 12:34 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 41 min |
| Apr 24, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Apr 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Tuscaloosa | 43 min |
| Apr 24, 1:45 PM CDT | Areal Flood Advisory | BMX | Hale, Tuscaloosa | 2 hr |
| Apr 24, 2:19 PM CDT | Areal Flood Advisory | BMX | Jefferson, Talladega | 116 min |
| Apr 24, 2:34 PM CDT | Tornado Warning | BMX | Lamar | 41 min |
| Apr 24, 2:55 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Apr 24, 3:10 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 20 min |
| Apr 24, 3:19 PM CDT | Flash Flood Warning | BMX | Lamar, Marion | 3 hr |
| Apr 24, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 38 min |
| Apr 24, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 46 min |
| Apr 24, 4:12 PM CDT | Flash Flood Warning | BMX | Winston | 2 hr |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 15 min |
| Apr 24, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 67 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 57 min |
| Apr 24, 4:36 PM CDT | Tornado Warning | BMX | Pickens | 42 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 54 min |
| Apr 24, 5:09 PM CDT | Tornado Warning | BMX | Pickens | 40 min |
| Apr 24, 6:13 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Apr 24, 6:13 PM CDT | Tornado Warning | BMX | Walker, Winston | 17 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.